Alert archive / Florida / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 14, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Apr 12, 2004, 8:58 AM EDT for Palm Beach County, Florida. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 12, 2004, 8:58 AM EDT (12:58 UTC)
- Expired
- Apr 12, 2004, 9:20 AM EDT
- In force
- 22 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
County Palm Beach County, FL
The radar
The Miami radar (KAMX), 129 km from the middle of the area, began a volume at 13:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 12, 5:15 AM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 1.0 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1786 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 675 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 240 m²/s²
- 0-3 km storm-relative helicity
- 295 m²/s²
- Significant tornado parameter
- 2.1
- Supercell composite
- 10.7
The text
As transmitted, in the capitals the NWS used until 2016.
702 WUUS52 KMFL 121258 SVRMIA FLC099-121320- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 857 AM EDT MON APR 12 2004 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN PALM BEACH COUNTY IN SOUTHEAST FLORIDA THIS INCLUDES THE CITIES OF...WEST PALM BEACH...RIVIERA BEACH... LAKE WORTH...JUPITER...DELRAY BEACH...BOYNTON BEACH * UNTIL 920 AM EDT * AT 856 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM JUPITER TO ROYAL PALM BEACH AND SOUTH ALONG THE FLORIDA TURNPIKE TO THE BROWARD COUNTY LINE...AND MOVING NORTHEAST AT 50 MPH. DAMAGING WINDS REMAINS THE BIGGEST THREAT FROM THIS LINE OF THUNDERSTORMS AS THEY MOVE THROUGH THE METRO COAST OF PALM BEACH COUNTY...ESPECIALLY FROM WEST PALM BEACH SOUTH TO BOYNTON BEACH AND BOCA RATON. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PORT OF PALM BEACH...NORTH PALM BEACH...WELLINGTON...ROYAL PALM BEACH... PALM BEACH GARDENS...PALM BEACH...OCEAN RIDGE...LANTANA...JUNO BEACH...HAVERHILL AND GREENACRES CITY. LAT...LON 2703 8018 2634 8036 2636 8007 2697 8000 $$ PFOST
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 3:05 AM EDT, 5 hours 53 minutes earlier.
Area forecast discussion, Apr 12, 3:05 AM EDT, 5 hours 53 minutes before
SOUTH FLORIDA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 305 AM EDT MON APR 12 2004 .DISCUSSION...GFS SEEMS TO BE HANDLING SITUATION FAIRLY WELL WHILE MESO-ETA SEEMS TO BE NEARLY CLUELESS. I WAS ABOUT TO IGNORE GFS STRONG WIND FIELDS BUT 05Z AND 06Z BUOYS MATCHING VERY WELL WITH GFS FORECAST SO WILL NOT VEER TOO FAR AWAY FROM IT. LARGE MCS OVER GULF CONTINUES TO TRACK EASTWARD AND GFS HAS IT MOVING INTO THE PENINSULA BY 12Z WITH NEW DEVELOPMENT TO THE SW THAT MOVES ONSHORE BY 18Z. ALSO GOOD THETA-E RIDGE DEVELOPS ACROSS SOUTH FLORIDA ALONG WITH SURFACE WINDS REMAINING S TO SE SO DECENT SURFACE INFLOW. IN ADDITION, UPPER DIFFLUENCE ALSO IN PLACE SO ALL PARAMETERS IN PLACE FOR ACTIVE WX DAY FOR THE REGION. CATEGORICAL POPS WILL BE NEEDED FOR NORTHERN ZONES AND LIKELY ELSEWHERE WITH MENTION OF SOME SEVERE. MIGHT HAVE A TEMPORARY LULL TONIGHT BUT ANOTHER ROUND SLATED FOR TUESDAY AHEAD OF MAIN FRONT. COLD FRONT STLL PROGGED TO COME THROUGH TUESDAY EVENING WITH DIMINISHING CHANCES OF RAIN AND MUCH DRIER CONDITIONS WEDNESDAY THROUGH THE END OF THE WEEK. && .MARINE...AS MENTIONED IN ABOVE PARAGRAPH WILL GO CLOSER TO GFS THAN MESO-ETA WHICH MEANS WINDS OF 20 TO 25 KT OVER THE ATLANTIC AND NEAR 20 KT ON THE GULF SIDE. THIS NOT QUITE AS HIGH AS GFS AS IT SHOWS GALE FORCE BY 12Z BUT THEN QUICKLY BACKS OFF. WINDS BEGIN TO SLOWLY SUBSIDE TONIGHT INTO TUESDAY BEFORE SHIFTING TO THE NW BEHIND THE FRONT. SO SEAS REMAIN HIGH DUE TO INITIAL STRONGER WINDS AND THEN A DIRECTION OPPOSING GULF STREAM CURRENT. && .FIRE WEATHER...AMPLE MOISTURE IN THE GUISE OF WIDESPREAD RAIN WITH POTENTIAL SEVERE WEATHER TODAY AND POSSIBLY TUESDAY KEEP DEW POINTS /RH QUITE HIGH THE NEXT COUPLE OF DAYS. TRANSPORT WINDS INCREASE AND DSI MAY BROACH 70...BUT AS MENTIONED...WITH RH HIGH...NO HIGHLIGHTS. LATE TUESDAY NIGHT THE COLD FRONT MOVING THROUGH BRINGS COOLER AND DRIER AIR OVER THE AREA WEDNESDAY INTO THURSDAY. RH MAY NEAR 40 WEDNESDAY AND SURFACE WINDS MAY BE SUSTAINED AROUND 15 MPH...SOMETHING TO MONITOR. THURSDAY...WINDS DECREASE BUT RH LOWER WITH SOME UPPER 30S POSSIBLE NW INTERIOR. AGAIN...SOMETHING TO MONITOR. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 84 71 85 60 / 80 40 70 20 FORT LAUDERDALE 83 71 84 62 / 70 40 70 40 MIAMI 84 72 84 61 / 70 40 70 40 NAPLES 80 71 77 62 / 70 60 70 20 && .MFL WATCHES/WARNINGS/ADVISORIES... SCA ALL WATERS EXCEPT LAKE OKEECHOBEE. && BRABANDER
Hazardous weather outlook, Apr 12, 8:51 AM EDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIAMI FL 851 AM EDT MON APR 12 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA FLZ063-066>075-122107- BROWARD METROPOLITAN-DADE METROPOLITAN-EASTERN COLLIER-GLADES-HENDRY- MAINLAND MONROE-PALM BEACH EASTERN-PALM BEACH WESTERN- WESTERN BROWARD-WESTERN COLLIER-WESTERN DADE- 851 AM EDT MON APR 12 2004 .DAY ONE...TODAY ...SEVERE THUNDERSTORM WATCH UNTIL 1100 AM EDT... ...MODERATE RISK OF RIP CURRENTS ALL BEACHES TODAY... WIDESPREAD THUNDERSTORMS OVER EASTERN PORTIONS OF SOUTH FLORIDA THIS MORNING. THUNDERSTORMS WILL REDEVELOP OVER MOST OF SOUTH FLORIDA DURING THE AFTERNOON. SOME OF THE THUNDERSTORMS WILL BECOME SEVER WITH DAMAGING WINDS AND HAIL. ISOLATED TORNADOES WILL ALSO BE POSSIBLE. STRONG SOUTHERLY WINDS OF 17 TO 22 MPH WILL CREATE A MODERATE RISK OF RIP CURRENTS AT THE BEACHES OF PALM BEACH...BROWARD...AND MIAMI-DADE AND COLLIER COUNTIES TODAY. ADDITIONAL INFORMATION AND DETAILED GRAPHICS CAN BE FOUND ON THE NATIONAL WEATHER SERVICE WEB SITE AT MIAMIWEATHER.INFO. FOR INFORMATION IN SPANISH, VISIT OUR WEB SITE AT ELTIEMPOENMIAMI.INFO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... A COLD FRONT MOVING THROUGH SOUTH FLORIDA TUESDAY WILL ALLOW THUNDERSTORMS TO BECOME STRONG AGAIN ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY.
In the hours before
Special weather statement, Apr 12, 6:27 AM EDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 627 AM EDT MON APR 12 2004 FLZ063-066-069-070-075-121130- EASTERN COLLIER-GLADES-HENDRY-MAINLAND MONROE-WESTERN COLLIER- 627 AM EDT MON APR 12 2004 ...STRONG THUNDERSTORMS APPROACHING WEST COAST AND WESTERN INTERIOR... A LINE OF STRONG THUNDERSTORMS OVER THE COASTAL WATERS OF SOUTH FLORIDA WILL BE MOVING EAST AROUND 50 MPH...AND MOVE INTO THE WEST COAST...AND WESTERN INTERIOR REGIONS OF SOUTH FLORIDA THROUGH 730 AM. THE THUNDERSTORMS WILL PRODUCE WIND GUSTS UP TO 50 MPH...SMALL HAIL...CLOUD TO GROUND LIGHTNING STRIKES...AND HEAVY RAINFALL. THERE IS ALSO A SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 11 AM FOR THIS REGION. STAY TUNE TO LOCAL MEDIA OR NOAA WEATHER RADIO FOR POSSIBLE WARNINGS ON THIS LINE OF STRONG THUNDERSTORMS. FOR ADDITIONAL INFORMATION VISIT THE MIAMI NATIONAL WEATHER SERVICE WEBSITE AT MIAMIWEATHER.INFO. FOR INFORMATION IN SPANISH, VISIT OUR WEBSITE AT ELTIEMPOENMIAMI.INFO. BAXTER
Special weather statement, Apr 12, 7:35 AM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 735 AM EDT MON APR 12 2004 FLZ067-068-071>074-121300- BROWARD METROPOLITAN-DADE METROPOLITAN-PALM BEACH EASTERN- PALM BEACH WESTERN-WESTERN BROWARD-WESTERN DADE- 735 AM EDT MON APR 12 2004 ...A LINE OF STRONG THUNDERSTORMS APPROACHING THE EAST COAST... A LINE OF STRONG THUNDERSTORMS OVER WESTERN INTERIOR REGIONS OF SOUTH FLORIDA WILL MOVE EAST BETWEEN 50 TO 55 MPH...AND WILL MOVE INTO THE EASTERN EVERGLADES BETWEEN 8 AND 830 AM. THE LINE WILL THEN MOVE INTO THE EASTERN METRO REGIONS OF SOUTH FLORIDA BETWEEN 830 AND 9 AM. THE LINE OF THUNDERSTORMS HAVE BEEN PRODUCING WIND GUSTS UP TO 55 MPH...SMALL HAIL...HEAVY RAINFALL...AND CLOUD TO GROUND LIGHTNING STRIKES. THERE IS ALSO A SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 11 AM EDT FOR ALL OF SOUTH FLORIDA. STAY TUNE TO NOAA WEATHER RADIO AND LOCAL MEDIA FOR POSSIBLE WARNINGS AS THIS LINE APPROACHES THE EAST COAST METRO REGION. FOR ADDITIONAL INFORMATION VISIT THE MIAMI NATIONAL WEATHER SERVICE WEBSITE AT MIAMIWEATHER.INFO. FOR INFORMATION IN SPANISH, VISIT OUR WEBSITE AT ELTIEMPOENMIAMI.INFO. BAXTER
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 8:13 PM EDT | Severe Thunderstorm Warning | MFL | Glades | 47 min |
| Apr 12, 4:32 AM EDT | Special Marine Warning | MFL | 58 min | |
| Apr 12, 5:24 AM EDT | Special Marine Warning | MFL | 96 min | |
| Apr 12, 7:09 AM EDT | Severe Thunderstorm Warning | MFL | Collier, Hendry | 36 min |
| Apr 12, 7:13 AM EDT | Special Marine Warning | MFL | 32 min | |
| Apr 12, 7:26 AM EDT | Special Marine Warning | MFL | 34 min | |
| Apr 12, 7:46 AM EDT | Severe Thunderstorm Warning | MFL | Broward, Collier, Miami-Dade, Monroe | 29 min |
| Apr 12, 8:21 AM EDT | Severe Thunderstorm Warning | MFL | Broward, Miami-Dade, Monroe | 24 min |
| Apr 12, 8:35 AM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 25 min |
| Apr 12, 8:48 AM EDT | Special Marine Warning | MFL | 42 min | |
| Apr 12, 8:48 AM EDT | Severe Thunderstorm Warning | MFL | Broward, Miami-Dade | 27 min |
| Apr 12, 9:07 AM EDT | Special Marine Warning | MFL | 53 min | |
| Apr 12, 9:18 AM EDT | Severe Thunderstorm Warning | MFL | Broward, Miami-Dade | 27 min |
| Apr 12, 9:27 AM EDT | Special Marine Warning | MFL | 63 min | |
| Apr 12, 9:55 AM EDT | Special Marine Warning | MFL | 95 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.